MAUDE Adverse Event Report: FLEXTRONICS INTERNATIONAL INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

FLEXTRONICS INTERNATIONAL INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 305901
Medical Device Problem Codes Difficult to Remove (1528); Device Operates Differently Than Expected (2913); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: product id: neu_stylet_acc, serial# unknown, product type: accessory.Product id: neu_stylet_acc, serial/lot #: unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacture representative (rep).It was reported there was a kinked lead.The rep stated the stylet in the basic evaluation lead would not come out of the lead.The rep noted there may have been a kink in the stylet.The hcp attempted to removed, but they were unable to.The rep noted the lead was replaced and the issue was resolved at the time of the report.The rep noted when attempting to place the lead during a basic evaluation the hcp inserted the lead and when he tried to remove the stylet, it would not move.The hcp tried again and the top plastic on the stylet popped off.The hcp was unable to remove and replaced the lead with another lead that had the same lot number.It was noted the lead would be returned.There were no further complications that have been reported as a result of this event.
 
Event or Problem Description
Additional information received from rep again reporting that the lead kinked and was unable to be used.They had to replace it.No patient death, no patient injury and patient recovered without sequela.Lead had been sent in and received by medtronic.No further complications were reported.
 
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis of the lead model 305901 lot # 60088981 showed the body of the lead conductors were stretched.Electrical testing of the product determined the continuity was complete.It was noted that the stylet wire had perforated the body of the lead.The wire insulation was intact.Analysis of the stylet accessory model unknown, serial # unknown showed no significant anomalies.Analysis also showed the stylet wire was bent.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
FLEXTRONICS INTERNATIONAL
019 friesacherstrasse 3
althofen
MDR Report Key7481561
Report Number8030670-2018-00002
Device Sequence Number16478666
Product Code EZW
UDI-Device Identifier00643169721166
UDI-Public00643169721166
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/09/2019
Device Model Number305901
Device Catalogue Number305901
Device Lot Number60088981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2018
06/06/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/23/2018
06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR